| Model Number |
400SMTHXSFT0202 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2021-00297.
Event or Problem Description
The patient was undergoing a coil embolization procedure from the basilar artery to the superior cerebellar artery using penumbra smart coils (smart coils) and non-penumbra microcatheter.During the procedure, the physician implanted two smart coils and subsequently detached the third smart coil.On withdrawal, the pusher assembly of the smart coil was stuck in the hub of the microcatheter.The physician was able to remove the pusher assembly but was not able to insert the fourth smart coil into the microcatheter.The physician noted that there may have been some black particulate in the microcatheter.The microcatheter was removed, and the physician inserted a new microcatheter.When advancing the same smart coil in the microcatheter, the physician experienced resistance.Therefore, the smart coil was removed.The procedure ended at this point.There was no report of an adverse effect to the patient.